Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 206, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 25, 2000, 7:43 PM EDT for Montgomery County, Roanoke County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2000, 7:43 PM EDT (23:43 UTC)
- Expired
- Aug 25, 2000, 8:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Montgomery County, VA, Roanoke County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WUUS51 KRNK 252343 SVRRNK VAC121-161-260015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 743 PM EDT FRI AUG 25 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA... NORTHEASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 815 PM EDT. * AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF SHAWSVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THREATENED THROUGH 815 PM EDT INCLUDE SHAWSVILLE... BENT MOUNTAIN... <<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:20 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 25, 2:20 PM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 220 PM EDT FRI AUG 25 2000 S/W MOVING INTO CENTRAL APPS KEEPING A FEW SHOWERS/TSRA GOING IN UPSLOPE AREAS AND WHERE LOW LVL MOISTURE IN HIGHEST FROM SE WV TO THE BLUE RIDGE. MSAS SHOWING SOME GOOD MOIST CONV IN THIS AREA AS WELL. THE QUESTION IS WHETHER TO CARRY SCTD SHRA INTO THIS EVENING. ETA/AVN PRINTING OUT QPF ALONG AND WEST OF BLUE RIDGE FROM 00 TO 06Z. AVN QPF MAY BE OVERDONE. WITH STILL SOME CONVERGENCE ALONG LINGERING FRONTAL BOUNDARY AND THETA-E...WILL PROBABLY CARRY A SLIGHT CHANCE TO CHANCE POPS THIS EVENING. WILL LOOK AT RADAR TRENDS B4 FINAL DECISION. 1000-850 RH REMAINS HIGH TONIGHT WITH DRYING FINALLY OCCURING AT THE MID LEVELS BY 12Z. CONCERN FOR DENSE FOG TONIGHT...IF CLEARING CAN OCCUR. FEEL BEST CHANCE FOR FOG WILL BE EAST OF THE BLUE RIDGE AROUND THE LYH AREA...WITH PATCHY DENSE FOG IN THE MTN VLYS. SATURDAY...WE SEE BETTER LOWER RH AT LOW LVLS ACROSS FA AS HI PRS SETTLES OVERHEAD. MOISTURE INCREASES TOWARD EVENING AS RETURN FLOW SETS UP BEHIND SFC HI MOVING OFF THE EAST COAST. DO NOT SEE MUCH IN THE WAY OF CU FORMING AS COOL POCKET OF 8H AIR SHIFTS OFF THE MID ATLC CST. SHOULD BE MOSTLY SUNNY...AFTER FOG BURNS OFF. MCS IS NEXT CONCERN ARRIVING LATE SATURDAY NIGHT-SUNDAY. MAIN DYNAMICS ON ETA MOVING INTO WV BY 12Z AND INTO THE SHD VLY BY SUN EVENING...WHILE KEEPING THE HIGHER MOISTURE AND THETA-E RIDGING IN KY/TN. SO IN SPLITS IN THE SYSTEM OVER THE FA SUNDAY...WITH BEST CHANCES OVER SE WV AND NW NC. AVN IS SLOWER WITH THE QPF BULLEYE AND BRINGS IT INTO THE HEART OF OUR FA BY SUNDAY AFTERNOON...WITH THE ETA HAVING ANOTHER AREA OF HVY QPF OVER THE VA PIEDMONT BY 00Z MONDAY AS WELL...POSSIBLY FROM LEFTOVER BOUNDARIES. AT THIS JUNCTURE...PLAN ON INTRODUCING A CHANCE POP LATE OVER SE WV SAT NIGHT. SUNDAY...WILL KEEP CHANCES HIGHEST IN SE WV-SRN SHD VLY AND ACROSS SW VA-NW NC....AND CARRY CHANCES INTO SUNDAY NIGHT AND EARLY MONDAY. .RNK... NC...NONE. VA...NONE. WV...NONE. WHP
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.